Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 72, NWS Lake Charles, LA

September 26, 2020Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 26, 2020, 9:57 AM CDT for Allen Parish, Beauregard Parish, Louisiana. It took effect at Sep 26, 2020, 7:00 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Sep 26, 2020, 9:57 AM CDT (14:57 UTC)
In effect from
Sep 26, 2020, 7:00 PM CDT
Expired
Sep 28, 2020, 10:17 AM CDT
In force
39 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Allen Parish, LA, Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1). The gauge peaked at 14.40 ft at Sep 27, 2020, 2:00 AM CDT.

actionminormoderate10152009/2609/2709/2809/29
Action stage
15 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

644 
WGUS44 KLCH 261457
FLWLCH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles LA
957 AM CDT Sat Sep 26 2020

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Whisky Chitto Creek Near Mittie

LAC003-011-271500-
/O.NEW.KLCH.FL.W.0072.200927T0000Z-000000T0000Z/
/MTTL1.1.ER.200927T0000Z.200928T0000Z.000000T0000Z.NO/
957 AM CDT Sat Sep 26 2020

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Whisky Chitto Creek Near Mittie.
* From this evening until further notice.
* At 9:15 AM CDT Saturday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening and continue rising to a crest of 16.0 feet tomorrow 
  evening.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will 
  occur.

&&


                   Fld   Observed           Forecasts (7 am CDT)     
Location           Stg   Stg   Day/Time     Sun   Mon   Tue          

Whisky Chitto Creek
Mittie             15.0  13.8  Sat 9 am CDT 15.7  16.0  15.8         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

AP
4 follow-up statements
226 
WGUS84 KLCH 270309
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1009 PM CDT Sat Sep 26 2020

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Bundick Creek At Bundick Lake

  Whisky Chitto Creek Near Mittie

  Calcasieu River Near Glenmora

  Calcasieu River Near Salt Water Barrier

  Calcasieu River NEAR White Oak Park

  Sabine River Near Deweyville

LAC003-011-280315-
/O.EXT.KLCH.FL.W.0071.000000T0000Z-200928T0600Z/
/BKDL1.1.ER.200925T0715Z.200926T0300Z.200928T0000Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Bundick Creek At Bundick Lake.
* Until late Sunday night.
* At 8:45 PM CDT Saturday the stage was 97.3 feet.
* Flood stage is 97.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 PM CDT Saturday was 97.6 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow evening and continue falling to 96.3 feet Thursday 
  evening.
* Impact...At 97.0 feet, Minor flooding begins around the lake, 
  especially the north end of the lake.

&&


             Fld   Observed           Forecasts (1 am CDT)     
Location     Stg   Stg   Day/Time     Mon   Tue   Wed          

Bundick Creek
Bundick Lake 97.0  97.3  Sat 8 pm CDT 96.9  96.6  96.4         





&&

LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

LAC003-011-280315-
/O.CON.KLCH.FL.W.0072.000000T0000Z-000000T0000Z/
/MTTL1.1.ER.200927T2000Z.200929T0000Z.000000T0000Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Whisky Chitto Creek Near Mittie.
* Until further notice.
* At 9:15 PM CDT Saturday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon and continue rising to a crest of 16.0 feet 
  Monday evening.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will 
  occur.

&&


                   Fld   Observed           Forecasts (1 am CDT)     
Location           Stg   Stg   Day/Time     Mon   Tue   Wed          

Whisky Chitto Creek
Mittie             15.0  14.4  Sat 9 pm CDT 15.6  15.9  15.7         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

LAC079-280315-
/O.CON.KLCH.FL.W.0070.000000T0000Z-000000T0000Z/
/GLML1.1.ER.200924T0024Z.200925T1515Z.000000T0000Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River Near Glenmora.
* Until further notice.
* At 8:45 AM CDT Saturday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Saturday was 13.0 feet.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  Monday evening.
* Impact...At 12.0 feet, When the river is falling and the gauge 
  reading is forecast to be near 12 feet, flooding of forested areas 
  near the river will occur.

&&


               Fld   Observed           Forecasts (1 am CDT)     
Location       Stg   Stg   Day/Time     Mon   Tue   Wed          

Calcasieu River
Glenmora       12.0  12.8  Sat 8 am CDT 12.9  13.0  13.0         





&&

LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269
      3113 9279

$$

LAC011-019-TXC351-361-280315-
/O.CON.KLCH.FL.W.0069.000000T0000Z-200930T0000Z/
/DWYT2.1.ER.200925T0452Z.200926T1330Z.200929T1200Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until Tuesday evening.
* At 8:45 AM CDT Saturday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Saturday was 24.3 feet.
* Forecast...The river is expected to fall below flood stage Tuesday 
  morning and continue falling to 23.6 feet Thursday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 am CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.3  Sat 8 am CDT 24.3  24.1  23.9         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

LAC019-280315-
/O.CON.KLCH.FL.W.0067.000000T0000Z-201001T1200Z/
/LCHL1.1.WT.200927T1200Z.000000T0000Z.201001T0000Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River Near Salt Water Barrier.
* Until Thursday morning.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.0 feet this afternoon.

&&


                  Fld   Observed           Forecasts (1 am CDT)     
Location          Stg   Stg   Day/Time     Mon   Tue   Wed          

Calcasieu River
Salt Water Barrie 4.0   MSG   unknown      3.8   3.8   3.8          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC019-280315-
/O.CON.KLCH.FL.W.0066.000000T0000Z-000000T0000Z/
/CWOL1.1.WT.200921T1105Z.200923T1835Z.000000T0000Z.NO/
1009 PM CDT Sat Sep 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:35 AM CDT Saturday the stage was 1.8 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.1 feet Monday evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (1 am CDT)     
Location       Stg   Stg   Day/Time     Mon   Tue   Wed          

Calcasieu River
White Oak Park 2.0   1.8   Sat 9 am CDT 1.7   1.8   1.9          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Erickson
031 
WGUS84 KLCH 271412 RRA
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
912 AM CDT Sun Sep 27 2020

...The Flood Warning continues for the following rivers in 
Louisiana...

  Whisky Chitto Creek Near Mittie

LAC003-011-281415-
/O.CON.KLCH.FL.W.0072.000000T0000Z-000000T0000Z/
/MTTL1.1.ER.200928T1800Z.200929T1200Z.000000T0000Z.NO/
912 AM CDT Sun Sep 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Whisky Chitto Creek Near Mittie.
* Until further notice.
* At 8:15 AM CDT Sunday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon and continue rising to a crest of 16.0 feet 
  Tuesday morning.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will 
  occur.

&&


                   Fld   Observed           Forecasts (7 am CDT)     
Location           Stg   Stg   Day/Time     Mon   Tue   Wed          

Whisky Chitto Creek
Mittie             15.0  14.4  Sun 8 am CDT 14.7  16.0  15.8         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

Mogged
134 
WGUS84 KLCH 280214
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
914 PM CDT Sun Sep 27 2020

...The Flood Warning continues for the following rivers in 
Louisiana...

  Whisky Chitto Creek Near Mittie

LAC003-011-290215-
/O.CON.KLCH.FL.W.0072.000000T0000Z-000000T0000Z/
/MTTL1.1.ER.200928T2000Z.200929T1200Z.000000T0000Z.NO/
914 PM CDT Sun Sep 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Whisky Chitto Creek Near Mittie.
* Until further notice.
* At 8:15 PM CDT Sunday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon and continue rising to a crest of 16.0 feet 
  Tuesday morning.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will 
  occur.

&&


                   Fld   Observed           Forecasts (7 pm CDT)     
Location           Stg   Stg   Day/Time     Mon   Tue   Wed          

Whisky Chitto Creek
Mittie             15.0  14.1  Sun 8 pm CDT 15.4  15.9  15.6         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

Erickson
217 
WGUS84 KLCH 281517
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1017 AM CDT Mon Sep 28 2020

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Whisky Chitto Creek Near Mittie

LAC003-011-281630-
/O.CAN.KLCH.FL.W.0072.000000T0000Z-200928T1517Z/
/MTTL1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1017 AM CDT Mon Sep 28 2020

...The Flood Warning for the Whisky Chitto Creek Near Mittie has 
been cancelled...

The Flood Warning is cancelled for
  the Whisky Chitto Creek Near Mittie.
* At 9:15 AM CDT Monday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 9.6 feet Saturday 
  morning.

&&


                   Fld   Observed           Forecasts (1 pm CDT)     
Location           Stg   Stg   Day/Time     Tue   Wed   Thu          

Whisky Chitto Creek
Mittie             15.0  13.5  Mon 9 am CDT 11.4  10.4  10.1         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

Mogged

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 26, 9:26 AM CDT, 31 minutes earlier.

Area forecast discussion, Sep 26, 9:26 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
926 AM CDT Sat Sep 26 2020

.UPDATE...Fog continues to slowly burn off this morning and a
couple isolated showers are noted over the coastal waters. No
changes are needed at this time.

&&

.PREV DISCUSSION... /issued 643 AM CDT Sat Sep 26 2020/

DISCUSSION...
26/12Z TAF Issuance.

AVIATION...
Stratocu field developing overnight has resulted in VFR cigs at
the southern TAF sites this morning, while a mix of low
stratus/fog has produced IFR/LIFR cigs and intermittent vsby
reductions at AEX. Light E/NE winds will veer southerly by
midday/early aftn as weak sfc high pres slides east. BKN VFR cigs
will persist through much of the day, with clouds bcmg SCT this
evening. Some isolated -SHRA cannot be ruled out this aftn, but
low probabilities preclude mention in TAFs at this time.

24

PREV DISCUSSION... /issued 424 AM CDT Sat Sep 26 2020/

SYNOPSIS...
Humidity and temperatures will increase over the weekend as high
pressure moves off to the east and winds return off the Gulf. A
rather sharp cold front will bring showers and thunderstorms on
Monday, followed by fair weather with cool nights for the
remainder of the week.

Rua

DISCUSSION...
A weak surface ridge combined with dry and stable conditions aloft
have allowed low clouds and patchy fog to form across the forecast
area with air temperatures near seasonal norms.

The high pressure system will move off to the east today, and this
will allow southerly winds to return, and with that an increase in
moisture values. Hi-res guidance shows a few showers developing as
a warm frontal like feature moves out of the Gulf and across the
forecast area, mainly in the late morning into the afternoon with
daytime heating.

A little bit on the humid side for Sunday as low level moisture
continues to increase and temperatures will be slightly above
seasonal norms.

The most significant weather feature to affect the forecast area
during this period with be a rather sharp cold front on Monday.

An upper level ridge will amplify out west and this in turn will
drop a short wave from the Canadian Prairies down through the
Plains and eventually into the forecast area.

With southerly winds increasing ahead of this feature, a decent
amount of Gulf moisture will pool ahead of the frontal boundary,
with Precipitable Water values ranging from 1.75 to 2 inches which
are between the 75th and 90th percentile for daily norms.

Frontal convergence will work with this favorable moisture to
allow scattered showers and a few thunderstorms to form into a
band, entering the forecast area during the morning hours on
Monday and exiting into the coastal waters by late afternoon.

At this time, low level instability is modest and shear values are
not too impressive. Therefore, thunderstorm intensity should be
held in check, with mainly showers of moderate rainfall.

After some lingering clouds and showers behind the front for
Monday night into early Tuesday, a dry continental air mass will
settle in. This air mass should bring the forecast area rather
pleasant conditions, with cool nights and comfortable days.

The coolest temperatures look to be on Wednesday morning, with
lows in the low to mid 50s, some 10 or more degrees below seasonal
norms.

The pleasant weather is expected to continue through the week, as
a ridge remains amplified over the western U.S. and a upper level
trough digs down the eastern U.S. keeping a dry northerly flow in
place over the forecast area.

Rua

MARINE...
Rather light winds occurring over the coastal waters this morning
as a weak surface ridge is providing a weak pressure gradient.
This ridge will move off to the east, and will allow a light
southerly flow to develop.

The southerly flow will continue for the remainder of the weekend,
and until a fairly sharp cold front moves through the coastal
waters late Monday.

Winds will become northerly behind the front. With a rather cool
air mass moving over the warm Gulf waters, winds will increase and
become rather brisk. Small craft advisory conditions may occur
during Monday night into Tuesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  65  87  66 /  10   0  10   0
LCH  84  68  86  71 /  10   0  10   0
LFT  83  67  87  69 /  10   0   0   0
BPT  83  68  86  72 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...05
Hazardous weather outlook, Sep 26, 4:29 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
429 AM CDT Sat Sep 26 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-271115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
429 AM CDT Sat Sep 26 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will bring showers and a few thunderstorms on Monday.
A few cloud to ground lightning strikes, along with some brief heavy
down pours will occur with the stronger storms. Otherwise, No
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-271115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
429 AM CDT Sat Sep 26 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will move across the coastal waters late Monday.
Northerly winds and building seas will occur behind the front into
Tuesday with the possibility of small craft advisory conditions.
Otherwise, No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.